Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Jackson, MS

January 20, 2010Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 20, 2010, 6:04 PM CST for Madison County, Yazoo County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 20, 2010, 6:04 PM CST (00:04 UTC)
Expired
Jan 20, 2010, 7:05 PM CST
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1838 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WGUS54 KJAN 210004
FFWJAN
MSC089-163-210300-
/O.NEW.KJAN.FF.W.0002.100121T0004Z-100121T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MADISON...CANTON...
  EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 900 PM CST

* AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR FLORA...WHERE SEVERAL 
ROADS WERE ALREADY FLOODED. THE STORMS WERE NEARLY STATIONARY.   
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE   
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAY...VAUGHAN...BENTON...LITTLE YAZOO...TINSLEY AND MIDWAY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3280 8988 3242 9006 3246 9024 3249 9024
      3249 9033 3252 9045 3254 9044 3257 9045
      3253 9050 3256 9059 3295 9035

$$


7
1 follow-up statement
273 
WGUS74 KJAN 210105
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CST WED JAN 20 2010

MSC089-163-210114-
/O.CAN.KJAN.FF.W.0002.000000T0000Z-100121T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON MS-YAZOO MS-
705 PM CST WED JAN 20 2010

...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN YAZOO AND 
WESTERN MADISON COUNTIES...

THE HEAVY RAINFALL HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3280 8988 3242 9006 3246 9024 3249 9024
      3249 9033 3252 9045 3254 9044 3257 9045
      3253 9050 3256 9059 3295 9035

$$



7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 4:12 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 20, 4:12 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST WED JAN 20 2010

...SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR
FOR THE OVERNIGHT...

.DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY
TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING
TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE RATES)
AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR POWERFUL
160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF COAST AND
WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT EXIT REGION.
AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA COVERAGE THROUGH
THE EVENING HOURS WITH THE MOST INTENSE CELLS REGENERATING OVER THE
SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY RAINFALL LIKELY JUST
ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE WHERE ANTECEDENT
CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME LOCALIZED FFW EASILY
POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY BE INDICATING A
LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE AN AREA
ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5 INCHES OF RAINFALL WITH
THIS EVENT... IN LIGHT OF THE 275% NORMAL PWATS AND EFFICIENT
RAINFALL PRODUCTION BEING OBSERVED IN PLACES THIS AFTERNOON.

ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX
THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND
MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES
A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND
SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT THAT
UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE
USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF SHEAR/INSTABILITY
FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO MERIDIAN SWD ABOUT 00-07Z.

THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE
TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS
THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL.
A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY
THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY.
SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING
WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR
MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS
THROUGH FRIDAY./40/

LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL
RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR
FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING
INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN
TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND
SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE
MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW
PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND
UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO
AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG
WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS
TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG
DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF
THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS
I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE
STORMS OVER THE FORECAST AREA IN THE HWO.

RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY.  A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. /19/

&&

.AVIATION...SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE HIGHWAY 84
CORRIDOR WILL INCREASE THROUGH THE EVENING AND EXPAND OVERNIGHT.
SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE THROUGH AND AFFECT ALL TAF
SITES. CEILINGS WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN
HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES
EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY WINDS...HAIL AND HEAVY
DOWNPOURS WITH THEM TONIGHT. OVERALL...NOT A GOOD NIGHT TIME FOR
FLYING. CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR
MOVES INTO THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING./28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  73  44  64 / 100  13   5   2
MERIDIAN      57  74  44  66 / 100  34  10   2
VICKSBURG     57  72  42  65 / 100  10   2   3
HATTIESBURG   59  77  44  69 / 100  26   4   2
NATCHEZ       58  71  42  66 /  99   8   2   4
GREENVILLE    56  69  44  61 /  99  16   6   3
GREENWOOD     59  69  44  63 /  99  21  10   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>052.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023-025.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&
Hazardous weather outlook, Jan 20, 3:08 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST WED JAN 20 2010

LAZ015-016-023>026-MSZ047-053>055-059>066-072>074-212115-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
308 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT AS A POTENT STORM
SYSTEM MOVES ACROSS THE AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...A
COUPLE OF TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL
WILL AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL
OF TWO TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE
IS THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR THIS
ACTIVITY WILL BE FROM LATE THIS AFTERNOON UNTIL AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...AND
POSSIBLY AGAIN THIS WEEKEND.

ARZ074-075-LAZ007>009-MSZ034-035-040>046-048>052-056>058-212115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
308 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WITH BE POSSIBLE LATE THIS AFTERNOON INTO MUCH OF TONIGHT AS A POTENT
STORM SYSTEM MOVES ACROSS THE AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE
SIZE OF GOLFBALLS. THERE IS A LESSER RISK OF DAMAGING WIND GUSTS AND
A COUPLE OF TORNADOES BUT IT CANNOT BE COMPLETELY RULED OUT. RAINFALL
WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL
OF THREE TO FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT
TONIGHT GIVEN THIS FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR
LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE
UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...AND
POSSIBLY AGAIN THIS WEEKEND.

MSZ018-019-025>033-036>039-212115-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
308 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT
STORM SYSTEM MOVES ACROSS THE AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE
SIZE OF GOLFBALLS. THE RISK OF DAMAGING WIND GUSTS AND TORNADOES
SHOULD STAY FARTHER TO THE SOUTH. RAINFALL WILL AVERAGE AROUND TWO TO
THREE INCHES WITH LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR
LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE
UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT AND POSSIBLY
AGAIN THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Jan 20, 3:49 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST WED JAN 20 2010

LAZ016-025-MSZ047-053-202235-
TENSAS LA-CLAIBORNE MS-WARREN MS-MADISON LA-
349 PM CST WED JAN 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES NORTHEAST OF NEWELLTON AT 348 PM CST...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SOUTHWESTERN WARREN AND NORTHWESTERN CLAIBORNE COUNTIES...
AND SOUTHEASTERN MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Jan 20, 3:55 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST WED JAN 20 2010

MSZ059-060-202240-
JEFFERSON MS-ADAMS MS-
355 PM CST WED JAN 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER PINE RIDGE AT 355 PM CST...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTH CENTRAL ADAMS AND WESTERN JEFFERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7
Local storm report, Jan 20, 4:17 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             8 W RAYMOND             32.26N 90.56W
01/20/2010  E0.75 INCH       HINDS              MS   BROADCAST MEDIA

            DIME SIZED HAIL COVERING THE GROUND

&&
Special weather statement, Jan 20, 4:32 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CST WED JAN 20 2010

LAZ016-025-MSZ040-047-048-053-202315-
TENSAS LA-CLAIBORNE MS-HINDS MS-WARREN MS-ISSAQUENA MS-MADISON LA-
432 PM CST WED JAN 20 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 5 MILES SOUTHWEST OF TALLULAH TO 4 MILES EAST
OF BOVINA AT 431 PM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THESE STORMS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EXTREME SOUTH CENTRAL ISSAQUENA...CENTRAL WARREN...WEST
CENTRAL HINDS AND EXTREME NORTHEASTERN CLAIBORNE COUNTIES...AND
MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THESE
STORMS CLOSELY.

7
Special weather statement, Jan 20, 4:43 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST WED JAN 20 2010

LAZ025-MSZ047-053-202330-
TENSAS LA-CLAIBORNE MS-WARREN MS-
443 PM CST WED JAN 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER NEWELLTON AT 443 PM CST...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SOUTHWESTERN WARREN AND NORTHWESTERN CLAIBORNE COUNTIES...
AND EAST CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Jan 20, 5:15 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CST WED JAN 20 2010

MSZ062-063-210015-
LINCOLN MS-LAWRENCE MS-
515 PM CST WED JAN 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF WEST LINCOLN AT 515 PM CST...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:03 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence57 min
Jan 20, 6:30 PM CSTSevere Thunderstorm WarningJANMadison, Rankin33 min
Jan 20, 8:04 PM CSTFlash Flood WarningJANNeshoba116 min
Jan 20, 8:05 PM CSTSevere Thunderstorm WarningJANCopiah22 min
Jan 20, 8:08 PM CSTFlash Flood WarningJANClarke3 hr
Jan 20, 8:22 PM CSTFlash Flood WarningJANLamar3 hr
Jan 20, 8:33 PM CSTSevere Thunderstorm WarningJANHinds28 min
Jan 20, 9:28 PM CSTFlash Flood WarningJANJefferson Davis, Lawrence, Marion3 hr
Jan 20, 9:46 PM CSTFlash Flood WarningJANClaiborne, Issaquena, Warren4 hr
Jan 20, 10:00 PM CSTSevere Thunderstorm WarningJANWarren60 min
Jan 20, 10:56 PM CSTFlash Flood WarningJANClaiborne, Hinds, Madison, Yazoo5 hr
Jan 20, 11:01 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds44 min
Jan 20, 11:23 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Jan 20, 11:35 PM CSTTornado WarningJANHinds, Rankin25 min
Jan 20, 11:46 PM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson119 min
Jan 20, 11:55 PM CSTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Jan 21, 12:32 AM CSTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Jan 21, 12:40 AM CSTTornado WarningJANCopiah37 min
Jan 21, 12:55 AM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Rankin, Simpson109 min
Jan 21, 1:23 AM CSTTornado WarningJANCopiah, Simpson35 min
Jan 21, 1:52 AM CSTSevere Thunderstorm WarningJANSimpson, Smith34 min
Jan 21, 2:11 AM CSTAreal Flood WarningJANClaiborne, Warren3 hr
Jan 21, 3:27 AM CSTAreal Flood WarningJANClaiborne, Hinds, Madison3 hr
Jan 21, 4:49 AM CSTLake Wind AdvisoryJANBolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more11 hr
Jan 21, 6:56 AM CSTRiver Flood WarningJANLeake60 hr
Jan 21, 7:01 AM CSTRiver Flood WarningJANNeshoba8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake12 days
Jan 21, 10:57 AM CSTFlash Flood WarningJANJones12 hr

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.